MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 29MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR

SMITH & NEPHEW, INC. GNS II RESURF PAT 29MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Catalog Number 71420574
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patella was loose and was removed.The insert was also exchanged.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and several attempts have been made to obtain clinical/medical documents to no avail.Without supporting clinical/medical documents a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.A review of complaint history on the listed parts revealed no prior complaint for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
GNS II RESURF PAT 29MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7643962
Report Number1020279-2018-01198
Device Sequence Number2512822
Product Code JWH
UDI-Device Identifier03596010208293
UDI-Public03596010208293
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/16/2022
Device Catalogue Number71420574
Device Lot Number12CM10640
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date09/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR